How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

I had a small bleeding ulcer in 2005 - mostly ignored.) In

Customer Question

I had a small bleeding ulcer in 2005 - mostly ignored.)
In June 2016, I had an excruciatingly painful abcsess on left upper, back tooth; went to smAll town clinic for antibiotics (I had led coverage). The following day I was still in abject pain. At some point I emailed through Patient Connect regarding the awful pain (and I have screen shots of those letters and rrsponses - including telling them I was taking so much alleve and aspirin I'd "probably bleed to death" and saying I was out of 5-325 hydrocodone). I was prescribed gabapentin - which translate to 'nothing.' And I continued with NSAIDs. (No advice to stop)
A month later or so I did I fact wake up unable to walk - my hemoglobin was 6.8, and I had to be wheeled to doc's office. He said to wait until following day for transfusion (shouldn't I have had that right away - I retrospect?)
That doc had planned to depart that week and did. It's been 3 months, and I still have no primary physician.
My hemoglobin went up to 8.4 after the transfusion and never moved for almost 3 months. I've called asking for an assigned doc - to no avail. Doesn't this at least warrant my ha in. Lawyer write something? I'm sinking into depression over this fear
about lack of care.
Amy guidance would be appreciated.
Submitted: 5 months ago.
Category: Medical
Customer: replied 5 months ago.
Just motive a plethora a typos. Sorry. I'm on my way out and rushed my letter. I do have medical coverage; I live in a small town (Florence, OR), I'm very concerned no one seems to give a crap this happened in the first place - and I'm concerned the doctor on patient connect (my primary for the next 4 days) said nothing about stopping NSAIDs & told me to go home over night & come back for transfusion.additionlly, there's been no apparent concern abou the slow progress my hemoglobin has taken. It FINALLY, this week, went to 8.9 - after 3 months.
Expert:  Dr. David replied 5 months ago.

Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 5 months ago.

you need to see a GI doctor for an upper endoscopy

all of those NSAIDs can cause stomach ulcers and bleeding from your stomach or esophagus which can cause bleeding and cause your hemoglobin to drop down to 6.

this can be very dangerous

you don't want your stomach to continue to bleed

you need to stop NSAIDs and aspirin and take stomach acid blockers to decrease stomach acid so any area of bleeding will stop.

Related Medical Questions